Hypomagnesemia Induced by Long-Term Treatment with Proton-Pump Inhibitors.
Аннотация
In 2006, hypomagnesemia was first described as a complication of proton-pump inhibitors. To address this issue, we systematically reviewed the literature. Hypomagnesemia, mostly associated with hypocalcemic hypoparathyroidism and hypokalemia, was reported in 64 individuals on long-term proton-pump inhibitors. Hypomagnesemia recurred following replacement of one proton-pump inhibitor with another but not with a histamine type-2 receptor antagonist. The association between proton-pump inhibitors and magnesium metabolism was addressed in 14 case-control, cross-sectional studies. An association was found in 11 of them: 6 reports found that the use of proton-pump inhibitors is associated per se with a tendency towards hypomagnesemia, 2 found that this tendency is more pronounced in patients concurrently treated with diuretics, carboplatin, or cisplatin, and 2 found a relevant tendency to hypomagnesemia in patients with poor renal function. Finally, findings likely reflecting decreased intestinal magnesium uptake were observed on treatment with proton-pump inhibitors. Three studies did not disclose any relationship between magnesium metabolism and treatment with histamine type-2 receptor antagonists. In conclusion, proton-pump inhibitors may cause hypomagnesemia. In these cases, switching to a histamine type-2 receptor antagonist is advised.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.